It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Panic Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-09-2004, 07:06 PM   #1
Junior Member
 
Join Date: Sep 2004
Posts: 27
jgossert HB User
new and have some questions

hi...im new...just found this board tonight...ive been treated for depression and panic disorder on and off for a few years..i went off the meds and did fine for ahwile..but last week i started having the attacks again...went to the dr and he pt on me lexapro and xanax...this was two days ago....do your symptoms get worse when your put on these meds at first? and i also have alot of dizziness and my eyes feel weird..like its hard to focus...anyway...just need ssome reassurance that im not going to die or lose my mind i guess..has anyone else been like this?

 
Old 09-09-2004, 07:55 PM   #2
Senior Veteran
(female)
 
Join Date: Jan 2003
Location: Missouri
Posts: 894
zekat HB User
Re: new and have some questions

most people do experience an increase in anxiety before their anxiety gets better when put on meds. Your doctor probably gave you the xanax to counter-act that effect. I know my doctor did. After 2-4 weeks these "starter symptoms" should diminish. Just take xanax when it gets too bad. You will be fine -- these meds dont' kill anyone It just sucks that it makes things work before things get better. Kind of like sometimes the darkest hour is just before dawn Keep your chin up... you'll be fine!!!

 
Sponsors Lightbulb
   
Old 09-10-2004, 03:44 AM   #3
Junior Member
 
Join Date: Sep 2004
Posts: 27
jgossert HB User
Smile Re: new and have some questions

thanks so much...guess i needed that reassurance...two weeks seems like forever right now..but im dealing....like we all always deal...ive decided to just halve my xanax and take it every four hours or so...just to try and prevent the panic attacks..i have three kids plus i work so..i cant put my life on hold and curl up in a ball like i want to ..this board is a godsend...just knowing im not alone....thanks

 
Old 09-10-2004, 12:42 PM   #4
Senior Veteran
(male)
 
Join Date: Feb 2003
Location: melbourne, vic, aust
Posts: 7,380
hry33 HB Userhry33 HB User
Re: new and have some questions

hi jgosset

the xanax will help but try to take it only as needed, not all the time, doc probably wont prescribe enough of it to take it every day for long

carry a few tablets with you when out and disolve 1 under the tongue if a panic attack hits you, this gives help fastest

lexapro is an antidepressant that often helps a lot but takse several weeks to work and can have early side effects which more xanax will reduce

dizzyness and vision problems are common from stress and anxiety, panic attacks dont kill us or send us crazy, it just feels that way at the time

you need to learn panic attack coping and relaxation skills

deep slow breathing is very helpful, try it now, avoid rapid shallow panting

whan you get a panic attack, accept it, dont tense up or fight back, dont pretend its not happening, take a xanax and breathe deep and slow, then get on with your day

 
Old 09-10-2004, 06:56 PM   #5
Junior Member
 
Join Date: Sep 2004
Posts: 27
jgossert HB User
Re: new and have some questions

well...i had a very very bad day today..dunno if it was the lexapro but i ended up in the ER..was evaluated to be admitted to the psych ward but thankfully i wasnt..the dr's think its the lexapro making my attacks about ten times worse...so they said not to take it and go to my family dr on monday then call a pdoc and start some counseling..im still on the xanax...still have the dizziness.so i have to hang in there til monday then see what happens....ugh...sometimes i just wonder why..you know?

 
Old 09-11-2004, 06:22 AM   #6
Senior Veteran
(female)
 
Join Date: Jan 2003
Location: Missouri
Posts: 894
zekat HB User
Re: new and have some questions

Not every med works for everyone. I actually was not able to take Lexapro. That was the first SSRI I was given and I had to discontinue after 3 days because of the terrible side effects. This is NOT the case with everyone. Many people find releif with Lexapro. I was switched to Zoloft and while I had some "starter side effects" they were nothing like the early effects I got from Lexapro and I was able to continue taking it. I found much relief from Zoloft. I do think the ER doctor had a great point. Counseling helps many, many people. I've heard great things about Cognitive Behavior Therapy, so that would probably be your best bet.

fyi -- dizziness has always been one of my main problems with panic disorder. I can't think of ONE panic attack that I have had that did not include dizziness. This is very common in panic disorder. I'll tell you what though.... I think once I got on the right meds (which I don't take any meds now) and learned to believe that I have panic disorder, my panic attacks got better. I used to try to think of every other thing in the world that could be wrong with me becuase "panic attacks" just didn't make sense. Once I beleived my doctors and just beleived they were panic attacks, they lessened. It's strange because I can't really explain it, but I'm not afraid of them anymore either. I went from huddling in my bedroom out of fear of the next one hitting to just not caring. If it hits, it hits - it's not going to kill me. And I think that has really helped the panic attacks NOT come!
Anyhow -- just keep plugging away -- go see your doctor, get some new meds (if you want), see a psych (if you want) -- it's a definate process, but if you keep up the fight there really will be a light at the end of the tunnel!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
ANATOMY, PREGNANCY, STD, Birth Control issues Mod-S4 Sexual Health - Women 0 07-22-2007 07:39 PM
Some questions - please help In Hiding Cancer: Breast 4 02-16-2006 06:17 PM
Needs Tips On Getting My 3 1/2 Yr Old To Answer Yes/no Questions Please! reid'smommy Autism Spectrum 7 01-02-2006 08:04 PM
This is soooo unbelivably embarrassing to talk about! mittie Sexual Health - Teens 6 03-20-2005 08:19 PM
"Taper Off Pain Medication 101" - Tips & Questions! Denster Addiction & Recovery 8 01-23-2005 10:03 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



mjewell (11), Andrea78 (7), Stormlover712 (3), Graciecat (2), DawnMarie1978 (2), tnmomofive (2), db851 (2), davidv1 (2), lennon3 (2), tommy508 (2)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 10:05 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!